Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 166, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Nov 16, 2011, 10:32 PM EST for Georgetown County, South Carolina. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 16, 2011, 10:32 PM EST (03:32 UTC)
- Expired
- Nov 16, 2011, 11:00 PM EST
- In force
- 28 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
County Georgetown County, SC
The radar
The Wilmington radar (KLTX), 114 km from the middle of the area, began a volume at 03:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 16, 4:30 PM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 3.5 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1172 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 683 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 7.9
The text
As transmitted, in the capitals the NWS used until 2016.
667
WUUS52 KILM 170332
SVRILM
SCC043-170400-
/O.NEW.KILM.SV.W.0166.111117T0332Z-111117T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
1032 PM EST WED NOV 16 2011
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN GEORGETOWN COUNTY IN NORTHEAST SOUTH CAROLINA
* UNTIL 1100 PM EST
* AT 1030 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR LAMBERT...OR 17 MILES WEST
OF GEORGETOWN...AND MOVING NORTHEAST AT 65 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
SAMPIT...
GRAVES...
JACKSON...
MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EST THURSDAY MORNING
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3319 7941 3323 7946 3324 7953 3332 7968
3334 7968 3356 7905 3334 7915 3334 7917
3330 7918 3329 7927 3330 7928 3326 7926
3324 7919 3320 7920 3318 7919 3316 7919
3311 7925
TIME...MOT...LOC 0332Z 241DEG 56KT 3329 7955
$$
15What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 16, 8:25 PM EST, 2 hours 7 minutes earlier.
Area forecast discussion, Nov 16, 8:25 PM EST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
825 PM EST WED NOV 16 2011
.SYNOPSIS...
A COLD FRONT OVER THE TENNESSEE VALLEY WILL SLIDE EASTWARD BRINGING
SHOWERS AND A CHANCE OF THUNDERSTORMS...INCLUDING SEVERE
WEATHER...TONIGHT THROUGH THURSDAY MORNING. MUCH COOLER AND DRIER
AIR WILL FOLLOW LATE THURSDAY AND FRIDAY. HIGH PRESSURE WILL MOVE
OVERHEAD WITH TEMPERATURES MODERATING DURING THE WEEKEND. A SECOND
FRONT WILL DROP SOUTH THROUGH THE AREA TUESDAY.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
AS OF 815 PM WEDNESDAY...THE HIGHER WINDS ALOFT WITH THE BETTER
ORGANIZED CONVECTION ACROSS THE AREA CONTINUES TO HAVE A DIFFICULT
TIME REACHING THE SFC. WOULD HAVE THOUGHT SOME OF THE BETTER LOOKING
BOW SIGNATURES WOULD HAVE FORCED THOSE STRONGER WINDS THROUGH THE
WEAK SFC STABLE LAYER. WITH SOME OF THE STRONGER LOW LEVEL JETTING
YET TO PUSH ACROSS THE FA...IT WILL LIKELY BE ONLY TIME BEFORE SOME
OF THESE STRONGER WIND GUSTS ASSOCIATED WITH THESE BOWS MAKE IT TO
THE SFC. TOR WATCH VALID THROUGH MIDNIGHT FOR PORTIONS OF THE FA.
ONE TO 3 CELLS...IN A BROKEN LINE FROM DILLON COUNTY ACROSS FLORENCE
TO SOUTHERN WILLIAMSBURG COUNTY...LOOK TO HAVE THE BETTER POTENTIAL
FOR ISOLATED SEVERE.
PREVIOUS DISCUSSION.................................................
AS OF 300 PM WEDNESDAY...TROPICAL WARMTH AND HUMIDITY WILL COME TO A
CRASHING HALT LATE TONIGHT AS A STRONG COLD FRONT ARRIVES FROM THE
WEST. THE TRANSITION FROM A TROPICAL TO AN ARCTIC AIRMASS WILL NOT
BE AN EASY ONE...AND SEVERE THUNDERSTORMS APPEAR POSSIBLE ACROSS THE
EASTERN CAROLINAS TONIGHT.
INSTABILITY PARAMETERS ARE IMPRESSIVE FOR A COOL-SEASON EVENT.
ALTHOUGH SURFACE CAPE FALLS AWAY TO A FEW HUNDRED J/KG AFTER DARK
WITH 75-100 J/KG OF INHIBITION TO OVERCOME...STARTING TO LIFT A
PARCEL FROM AROUND 925 MB YIELDS 600-1500 J/KG OF UNINHIBITED CAPE
AIDED BY REASONABLY STEEP MID AND UPPER LEVEL LAPSE RATES. UNLIKE
OUR TYPICAL WINTERTIME "SEVERE SHOWER" SCENARIOS THERE COULD
ACTUALLY BE DEEP (40+ KFT) CONVECTION TONIGHT. WIND SHEAR PARAMETERS
ARE ALSO IMPRESSIVE: 50-60 KT OF 0-6 KM BULK SHEAR...200-300 M^2/S^2
0-3 KM HELICITY...AND 50 KT WIND SPEEDS WITHIN 2500 FEET OF THE
GROUND ALL POINT TOWARD ORGANIZED STORMS...PERHAPS EVEN
SUPERCELLS...WITH THE POTENTIAL FOR WIND DAMAGE AND TORNADOES.
SYNOPTICALLY A 300 MB JET STREAK WILL MOVE EAST THROUGH THE
MID-ATLANTIC STATES TONIGHT. THIS WILL PLACE THE EASTERN CAROLINAS
WITHIN THE RIGHT-ENTRANCE REGION OF THE JET STREAK AIDING IN
DEEP-LAYER LIFT. TIMING-WISE...THE LAST THREE RUNS (15-16-17Z) OF
THE HRRR RAPID UPDATE MODEL ALL PLACE THE LEADING EDGE OF THE SQUALL
LINE IN WESTERN DARLINGTON COUNTY AT 7 PM...MOVING INTO FLORENCE...
DILLON AND LUMBERTON BY 8 PM...AND TO THE COAST BETWEEN 10 PM AND
MIDNIGHT. OUR HIGHEST POPS (80-90%) EXTEND FROM FLORENCE...MARION
AND MYRTLE BEACH NORTHWARD THROUGH SOUTHEASTERN NORTH CAROLINA.
LOWER POPS (50-60%) ARE FORECAST SOUTH INTO THE GEORGETOWN AREA
WHERE THIS FIRST BATCH OF CONVECTION MAY BE TOO FAR NORTH FOR
IMPACTS. ADDITIONAL SHOWERS AND POSSIBLY THUNDERSTORMS MAY DEVELOP
BEHIND THIS FIRST BATCH...ASSOCIATED WITH SUBTLE UPPER DISTURBANCES
WORKING ON RESIDUAL ELEVATED INSTABILITY. THIS SECOND BATCH OF
CONVECTIVE ACTIVITY COULD CONTINUE UP UNTIL THE TIME OF THE FRONTAL
PASSAGE AROUND DAYBREAK THURSDAY.
LOW TEMPERATURES TONIGHT WILL BE TRICKY WITH THE SURFACE COLD FRONT
LIKELY ARRIVING AROUND 12Z. WE ARE FORECASTING MID 60S ON THE COAST
AND 59-63 INLAND...HOWEVER THERE IS SIGNIFICANT BUST POTENTIAL IN
EITHER DIRECTION IF THE FRONT IS ONLY A COUPLE HOURS FASTER OR SLOWER
THAN IS CURRENTLY FORECAST.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
AS OF 300 PM WEDNESDAY...CONCERN DURING THE PERIOD REVOLVES AROUND
COLD FRONTAL PASSAGE AND ASSOCIATED CONVECTION EARLY
THURSDAY...FOLLOWED BY A DRASTIC DROP IN TEMPERATURES WHICH WILL
MAKE IT FEEL ONCE AGAIN LIKE EARLY WINTER.
STRONG COLD FRONT WILL BE JUST INSIDE WESTERN EDGE OF THE CWA
THURSDAY MORNING AND RAPIDLY MOVING EAST. THE UNCERTAINTY WITH
STRENGTH OF CONVECTION REVOLVES AROUND THE FACT THAT FROPA IS
OCCURRING AT A NON-IDEAL TIME WITH RESPECT TO INSTABILITY.
HOWEVER...PARAMETERS DO SUGGEST THAT CONVECTION WILL BE ONGOING AT
THE BEGINNING OF THE PERIOD...ESPECIALLY ACROSS THE EASTERN ZONES.
RIDGE OF LOW LEVEL THETA-E AIR REMAINS IN PLACE THROUGH THURSDAY
MORNING ALONG WITH STEEP MID LEVEL LAPSE RATES AND PWATS NEAR 1.5
INCHES. ADDITIONALLY...SOME PVA NEAR A VORT LOBE TRAILING THROUGH
THE EASTERN CAROLINAS...LOCALLY ENHANCED DIFFLUENCE IN THE RIGHT
ENTRANCE REGION OF AN EXITING UPPER JET...AND THE COLD FRONT ITSELF
WILL HELP FORCE SOME LIFT AND KEEP CONVECTION GOING THROUGH LATE
MORNING. 12 HOUR SREF PRECIP PROBS DO NOT DROP BELOW 50 PERCENT
UNTIL AFTER 03Z FRIDAY...SO ALTHOUGH THE SEVERE THREAT AFTER SUNRISE
THURSDAY APPEARS LIMITED WILL KEEP TSTM MENTION THROUGH LATE MORNING
ALONG THE COAST...WITH SOME LIGHT RAIN POSSIBLE UNTIL EARLY AFTN.
FROPA OCCURS ACROSS THE ENTIRE CWA BY THE AFTN BRINGING AN END TO
PRECIP THROUGH THE REMAINDER OF THE SHORT TERM. DRYING WILL OCCUR
BEHIND FRONT AS HIGH PRESSURE BUILDS INTO THE REGION...BUT POST
FRONTAL CLOUD COVER/STRATUS WILL EXIST THROUGH MUCH OF THURSDAY
BEFORE CLEARING ON FRIDAY.
THE HIGHEST TEMPS OF THE PERIOD WILL OCCUR THURSDAY MORNING ALONG
AND AHEAD OF THE FRONT...DROPPING RAPIDLY IN THE AFTN AS STRONG CAA
DEVELOPS. LARGE BUST POTENTIAL ON MAX TEMPS THURSDAY DEPENDING ON
EXACT TIMING OF FROPA...BUT EXPECT TEMPS AROUND 60 INLAND...MID 60S
AT THE COAST AT DAYBREAK THURSDAY...THEN FALLING THROUGH THE DAY.
MEX/MAV IN AGREEMENT WITH MAX TEMPS FRIDAY IN THE MID 50S...BUT
GUIDANCE HAS A TENDENCY TO OVER FORECAST HIGHS THE DAY AFTER A
STRONG FROPA. WILL TREND MAXES DOWN TO THE LOW/MID 50S...BUT NOTE
THIS MAY STILL BE TOO WARM. MINS EACH NIGHT WILL BE IN THE MID 30S
AT THE COAST...AROUND 30 IN THE COLDER SPOTS.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
AS OF 300 PM WEDNESDAY...WEAK RIDGING ALOFT WILL BECOME SUPPRESSED
LATE IN THE PERIOD AS 5H FLOW BECOMES MORE ZONAL. MUCH OF THE PERIOD
WILL BE DOMINATED BY ELONGATED SURFACE HIGH WITH A WEAK COASTAL TROF
DEVELOPING SAT INTO SUN. COASTAL TROF LOOKS PRETTY WEAK SO DO NOT
THINK PRECIP WILL NOT BE AN ISSUE. BACKDOOR COLD FRONT STALLED NORTH
OF THE AREA MON WILL PUSH SOUTH ACROSS THE AREA TUE. NOT MUCH
FORCING ALONG THE FRONT AS IT HEADS SOUTH. FROPA WILL BE MARKED BY
AIR MASS CHANGE BUT VERY LITTLE IF ANY PRECIP. WEAK ISENTROPIC LIFT
LATE IN THE PERIOD AS MID LEVEL RIDGE SHIFTS EAST WILL PROVIDE THE
BEST CHANCE FOR PRECIP DURING THE PERIOD. HOWEVER...GIVEN THE
UNCERTAINTY WITH RESPECT TO THE EVENT PLAN TO CARRY SILENT POP FOR
NOW. TEMPERATURES WILL START OUT NEAR CLIMO SAT BUT END UP ABOVE
CLIMO SAT NIGHT AND FOR THE REST OF THE PERIOD. HIGHS WILL RUN 5 TO
8 DEGREES ABOVE CLIMO WITH LOWS CLOSER TO 10 DEGREES ABOVE.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
AS OF 00Z...IFR/MVFR CIGS AND VSBYS LIKELY DUE TO PATCHY FOG ALONG
THE COAST AND THE THREAT OF SEVERE WEATHER WITH SHRA/TSRA ACTIVITY
ANTICIPATED THIS EVENING THROUGH THURSDAY MORNING. EXPECT
CONDITIONS TO IMPROVE TO VFR TOWARDS END OF VALID PERIOD.
CURRENT RADAR DEPICTS A LINE OF SHRA/TSRA WEST OF THE
INLAND TERMINALS. ANTICIPATE SHRA/TSRA TO MOVE INTO KFLO/KLBT WITHIN
THE NEXT FEW HOURS...CONTINUING EASTWARD THROUGH THE EARLY OVERNIGHT
HOURS INTO THE COASTAL SITES. AGAIN TO RE-ITERATE...THERE REMAINS A
THREAT OF ISOLATED SEVERE WEATHER WITH THIS CONVECTION. THIS LINE OF
CONVECTION HAS A HISTORY OF PRODUCING STRONG WINDS...THUS HAVE
INCLUDED GUSTS UP TO 40KTS POSSIBLE AT INLAND TERMINALS. CONFIDENCE
IS A BIT LOWERED ON STRENGTH THE ACTIVITY WILL HAVE BY THE TIME IT
REACHES THE COASTAL TERMINALS...THUS HAVE NOT FORECASTED HIGHER
GUSTS ATTM. ONCE THIS LINE OF THUNDERSTORMS MOVES THROUGH...CURRENT
RADAR DEPICTS SHRA/TSRA ALREADY RE-DEVELOPING ALONG THE COLD FRONT.
CONFIDENCE IS LOW WHETHER THIS WILL HOLD TOGETHER BY THE TIME IT
REACHES THE TERMINALS...BUT IN AGREEMENT WITH CURRENT
GUIDANCE...HAVE KEPT IN CURRENT FORECAST. THROUGH THURSDAY
MORNING...WINDS WILL REMAIN SOUTH-SOUTHWEST GENERALLY 8-12KTS.
CURRENT FCST SOUNDINGS AND TIME-SECTION HEIGHTS SEEM TO KEEP IFR
CIGS THROUGH THURSDAY AFTERNOON...BUT ANTICIPATE CONDITIONS TO
IMPROVE BEHIND THE COLD FRONT. WINDS WILL SHIFT FROM SOUTHWEST TO
NORTH-NORTHWEST WITH THE FROPA...WITH GUSTY WINDS UP TO NEAR 25KTS
POSSIBLE ACROSS THE ENTIRE AREA.
EXTENDED OUTLOOK...EXPECT VFR FRIDAY AND SATURDAY...WITH LOWERED
CONFIDENCE FOR POTENTIAL IFR FOG/STRATUS SUNDAY AND MONDAY MORNINGS.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 815 PM WEDNESDAY...CONTINUE SCA. AND CONTINUE THE DENSE FOG
ADVISORY ACROSS THE WATERS TIL 10 PM. LATEST WINDS ACROSS THE WATERS
STILL NOT CONDUCIVE TO ERADICATE THE SEA FOG THREAT OR ATLEAST
DIMINISH THE AREAL COVERAGE. SFC BASED COOL MARINE LAYER MAY BE
THICK ENOUGH TO PREVENT THE STRONGER WINDS REACHING THE OCEAN SFC AS
THE STRONGER STORMS MOVE OFF THE MAINLAND DURING THE NEXT 1-2 HOURS
OFF GEORGETOWN TO HORRY COUNTIES.
PREVIOUS DISCUSSION................................................
AS OF 300 PM WEDNESDAY...TROPICAL MOISTURE MOVING ACROSS CHILLY
NEARSHORE OCEAN WATERS HAS RESULTED IN AREAS OF DENSE SEA FOG TODAY.
THIS SHOULD CONTINUE INTO THE EVENING HOURS WITH VISIBILITIES LESS
THAN ONE MILE AT TIMES. THE WORST VISIBILITIES ARE EXPECTED ACROSS
THE WATERS WITHIN 5-8 MILES OF SHORE WHERE WATER TEMPERATURES AND
AIR TEMPERATURES ARE COOLEST.
OTHERWISE...SOUTHWEST WINDS WILL RAMP UP OVERNIGHT IN ADVANCE OF A
STRONG COLD FRONT MOVING EAST TOWARD THE CAROLINAS. LATEST HIGH-
RESOLUTION MODELS SUGGEST THE FIRST BATCH OF SHOWERS AND STRONG
THUNDERSTORMS COULD REACH THE COASTLINE AROUND 10 PM THIS EVENING...
WITH ADDITIONAL SHOWERS AND STORMS POSSIBLE OVERNIGHT UP UNTIL THE
ACTUAL SURFACE COLD FRONT ARRIVES AFTER DAYBREAK THURSDAY MORNING.
SEAS SHOULD GRADUALLY BUILD TONIGHT WITH THE STRONGER SOUTHWEST
WINDS ARRIVING AHEAD OF THE FRONT...REACHING AS HIGH AS 6-8 FT NEAR
CAPE FEAR LATE TONIGHT. THE STRONGEST WINDS SHOULD REMAIN OUT BEYOND
20 MILES FROM SHORE WHERE WARMER AIR AND WATER TEMPERATURES WILL
SUPPORT DEEPER MIXING...BRINGING THESE WINDS DOWN TO THE OCEAN
SURFACE.
SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 300 PM WEDNESDAY...PERIOD BEGINS WITH SOLID SCA CONDITIONS
ACROSS THE COASTAL WATERS AS PINCHED GRADIENT EXISTS AHEAD OF A COLD
FRONT. WINDS THURSDAY WILL QUICKLY VEER FROM SW IN THE MORNING TO
NORTHERLY DURING THE AFTN BEHIND THE COLD FRONT. SPEEDS WILL
INCREASE AS WELL...BECOMING SUSTAINED AT NEARLY 25 KTS UNTIL
THURSDAY NIGHT...HELPING TO GENERATE SEAS OF 5-7 FT. CHALLENGE THEN
BECOMES DETERMINING EXACTLY WHEN CONDITIONS WILL DROP BELOW SCA
THRESHOLDS. ALTHOUGH GRADIENT WILL REMAIN PINCHED AS HIGH PRESSURE
SLIDES TOWARDS THE AREA...EXPECT IT WILL SLACKEN ENOUGH TO DROP
WINDS TO 15-20 KTS AND SEAS TO 4-5 FT BY FRIDAY MORNING...SO HAVE
LEFT CURRENT SCA AS-IS. WINDS VEER TO THE NE FRIDAY NIGHT AND EASE
FURTHER...REDUCING SEAS TO 2-4 FT BY THE END OF THE PERIOD.
LONG TERM /SATURDAY THROUGH SUNDAY/...
AS OF 300 PM WEDNESDAY...LIGHT NORTHEAST FLOW WILL BE QUICK TO VEER
TO SOUTHEASTERLY AS WEAK COASTAL TROUGH DEVELOPS. REMAINS OF THE
TROUGH PUSH INLAND SAT NIGHT INTO SUN AND HIGH PRESSURE RETURNS.
WEAK GRADIENT WILL REMAIN IN PLACE THROUGH THE END OF THE PERIOD
WITH SOUTH TO SOUTHWEST FLOW AROUND 10 KT. COLD FRONT MAY DROP IN
FROM THE NORTH AT THE END OF THE PERIOD...THOUGH TIMING IS STILL IN
QUESTION. SEAS WILL RUN 2 TO 4 FT SAT DROPPING TO 2 TO 3 FT SUN AND
MON.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EST THURSDAY NIGHT FOR
AMZ250-252-254-256.
&&
SYNOPSIS...TRA/JDW
NEAR TERM...TRA/DCH
SHORT TERM...JDW
LONG TERM...III
AVIATION...SGL
MARINE...ALLHazardous weather outlook, Nov 16, 10:12 PM EST, 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 1012 PM EST WED NOV 16 2011 AMZ250-252-254-256-180315- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 1012 PM EST WED NOV 16 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EST THURSDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE OVERNIGHT FROM THE ACTIVITY THAT MOVES OFF THE MAINLAND. STRONG WIND GUSTS AND AN ISOLATED WATERSPOUT REMAIN POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ106-108-110-SCZ054-056-180315- COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY- COASTAL GEORGETOWN- 1012 PM EST WED NOV 16 2011 ...TORNADO WATCH 891 IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ087-SCZ017-023-024-032-039-180315- ROBESON-MARLBORO-DARLINGTON-DILLON-FLORENCE-WILLIAMSBURG- 1012 PM EST WED NOV 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. AN ISOLATED STRONG THUNDERSTORM IS POSSIBLE LATE TONIGHT ALONG THE COLD FRONT ITSELF AS IT DROPS SOUTHEAST TO THE REGION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ096-099-105-107-109-SCZ033-053-055-180315- BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-INLAND BRUNSWICK- MARION-INLAND HORRY-INLAND GEORGETOWN- 1012 PM EST WED NOV 16 2011 ...TORNADO WATCH 891 IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DCH
In the hours before
Special weather statement, Nov 16, 7:20 PM EST, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
720 PM EST WED NOV 16 2011
NCZ087-SCZ017-023-024-170115-
DARLINGTON-DILLON-MARLBORO-ROBESON-
720 PM EST WED NOV 16 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS DILLON...MARLBORO...
DARLINGTON AND ROBESON COUNTIES THROUGH 815 PM EST...
AT 720 PM EST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CLYDE...OR ABOUT 7 MILES NORTHWEST OF HARTSVILLE...MOVING EAST AT 55
MPH.
SOME LOCATIONS IMPACTED INCLUDE BENNETTSVILLE...DARLINGTON...
DILLON...HARTSVILLE...ALMA...AUBURN...BINGHAM...BROWNSVILLE...
CLIO...CLYDE...DOVESVILLE...HIGHWAY 401 NORTH OF DARLINGTON...
HIGHWAY 15 FROM LYDIA THROUGH BENNETTSVILLE...AND INTERSTATE 95 NEAR
THE NORTH CAROLINA SOUTH CAROLINA BORDER.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EST THURSDAY MORNING
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
&&
LAT...LON 3449 8006 3449 7989 3454 7983 3462 7978
3477 7993 3481 7993 3480 7968 3464 7946
3477 7934 3481 7935 3444 7909 3430 7962
3429 7973 3426 7975 3416 8016 3420 8011
3437 8018 3433 8022 3433 8025 3437 8029
TIME...MOT...LOC 0017Z 248DEG 50KT 3443 8016
IIISpecial weather statement, Nov 16, 7:46 PM EST, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
746 PM EST WED NOV 16 2011
SCZ023-024-032-033-039-053-055-170145-
DARLINGTON-DILLON-FLORENCE-INLAND GEORGETOWN-INLAND
HORRY-MARION-WILLIAMSBURG-
746 PM EST WED NOV 16 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS HORRY...GEORGETOWN...
WILLIAMSBURG...FLORENCE...MARION...DILLON AND DARLINGTON COUNTIES
THROUGH 845 PM EST...
AT 744 PM EST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NORTHEAST OF SOUTH SUMTER TO MANNING TO
NORTHWEST OF MONCKS CORNER...MOVING EAST AT 55 MPH.
SOME LOCATIONS IMPACTED INCLUDE FLORENCE...KINGSTREE...LAKE
CITY...MARION...MULLINS...ANDREWS...BLUE BRICK...BRITTON NECK...
CADES...CARTERSVILLE...CLAUSSEN AND DONGOLA.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EST THURSDAY MORNING
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
&&
LAT...LON 3442 7921 3440 7919 3384 7912 3351 7920
3343 7930 3330 7966 3337 7980 3350 7997
3350 8010 3372 7998 3377 7999 3388 7987
3390 7996 3395 7997 3399 7990 3413 8014
3416 8016
TIME...MOT...LOC 0044Z 255DEG 52KT 3406 8017 3364 8013
3338 8021
IIISpecial weather statement, Nov 16, 10:24 PM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1024 PM EST WED NOV 16 2011
SCZ039-055-056-170400-
COASTAL GEORGETOWN-INLAND GEORGETOWN-WILLIAMSBURG-
1024 PM EST WED NOV 16 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS GEORGETOWN AND WILLIAMSBURG
COUNTIES THROUGH 1100 PM EST...
AT 1023 PM EST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LAMBERT...OR ABOUT 17 MILES EAST OF SAINT STEPHEN...MOVING NORTHEAST
AT 60 MPH. THIS STORM COULD PRODUCE A FEW STRONG WIND GUSTS NEAR 40
MPH.
SOME LOCATIONS IMPACTED INCLUDE GEORGETOWN...ANDREWS...GRAVES...
JACKSON...LAMBERT...NORTH SANTEE...OATLAND...PLANTERSVILLE AND
SAMPIT.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EST THURSDAY MORNING
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
&&
LAT...LON 3314 7928 3315 7935 3323 7946 3332 7974
3339 7982 3361 7910 3357 7910 3357 7908
3334 7915 3334 7917 3331 7917 3329 7918
3329 7927 3330 7928 3326 7926 3324 7919
3322 7919 3315 7921 3311 7927
TIME...MOT...LOC 0323Z 239DEG 59KT 3335 7961
15The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 7:20 PM EST | Special Weather Statement | ILM | Darlington, Dillon, Marlboro | 55 min |
| Nov 16, 7:46 PM EST | Special Weather Statement | ILM | Florence, Marion, Williamsburg | 59 min |
| Nov 16, 8:27 PM EST | Severe Thunderstorm Warning | ILM | Florence, Georgetown, Horry, Marion, Williamsburg | 63 min |
| Nov 16, 8:44 PM EST | Special Marine Warning | ILM | 94 min | |
| Nov 16, 8:45 PM EST | Severe Thunderstorm Warning | ILM | Dillon, Horry, Marion | 60 min |
| Nov 16, 9:06 PM EST | Severe Thunderstorm Warning | ILM | Horry | 35 min |
| Nov 16, 9:51 PM EST | Special Marine Warning | ILM | 114 min | |
| Nov 16, 10:24 PM EST | Special Weather Statement | ILM | Georgetown | 36 min |
| Nov 16, 10:54 PM EST | Special Marine Warning | ILM | 50 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.